Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

safe to taper off fioricet with codiene at home

been on fiorecet with codeine for years... 5 to 6 a day the last couple years. take care of father, so I am home 24/7 and could not go out anywhere for help. so is it safe to taper ?   also have lorazampam.  this stuff is the devil,
6 Responses
Avatar universal
can anyone see my post?  I am new, and don't know if I did this right?  thank you
242912 tn?1402543492
Hey there!  I see your post, you're doing  it correctly.  Welcome to MedHelp.  I'm sorry it's taken so long to receive a reply.    

Due to the Butalbital (a BARBITURATE) in the F3 (Fioricet w/Clodeine), you'll need to wean VERY SLOWLY.  Speak with your Dr about this, as we are not allowed to give weaning instructions on this site.  

The codeine in the F3 is not a big deal...you'll  feel awful weaning from it....but weaning from the butalbital IS!  It is dangerous and can cause seizures...which is why a slow wean is necessary with F3.    

The Lorazepan (Ativan) a benzo, is also a drug that needs to be weaned Slowly....if that's what you mean by 'the devil'.  Actually the Lorazepan and the F3 are both drugs that are very difficult to wean from, and both take a long time to wean from.  

Wishing you the best~
Avatar universal
when u say a very long time.... how long?   my doc seems to think I should be able to step down 2 pills a week....... done in 3.  then tackle the lorazapam.  I am scared to death, I just lost my dad and that is the time frame the increase went up.  I understand u can't give med advice, but do u think I will be ok...... please, if u can give some advice.
1 Comments
live alone, am I in danger , I am so very scared.  I was very uneducated on this drug, I just pray I can get off of it.  And another Dr. will not help me either, will they?
Avatar universal
thank you for your time.....
495284 tn?1333894042
COMMUNITY LEADER
Hi 1957~  The taper schedule your doctor thinks is okay is just too fast.  We want you to be safe.  While you are tapering you will need to make sure you are getting plenty of fluids.  Take hot baths or showers for the aches.  You may notice your pain will increase during this time and that is just rebound pain and will subside.  Try and eat bland foods and if it seems impossible get some pudding cups, popsicles etc. You need to keep up your strength.  I know this is scary but you will get thru.  You also may not feel like doing anything but it is important to get up and move around as much as you can.  We are here for you so lean on us~
2 Comments
ok,  I am scared of siezers, or even worse. so would a 2 month decrese taper work better, as I think between my refill and what I have is doable.  they just don't see it to be a big deal, but the more I read the more I try to understand, the scarred I get.  I am sorry for taking your time but sure appreciate the help of input.  
Check your messages!
Avatar universal
Opioids do not produce seizures! The Diazapams, do....like valium, xanax, clonipin.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.